Alert archive / Wisconsin / Gale Warnings in 2014
Gale Warning 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Mar 11, 2014, 4:02 AM CDT. It took effect at Mar 11, 2014, 10:00 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 4:02 AM CDT (09:02 UTC)
- In effect from
- Mar 11, 2014, 10:00 PM CDT
- Expired
- Mar 12, 2014, 3:22 PM CDT
- In force
- 17 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
702 WHUS73 KMKX 110902 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 402 AM CDT TUE MAR 11 2014 ...STRONG WINDS EXPECTED TONIGHT INTO WEDNESDAY... .STRENGTHENING LOW PRESSURE PASSING TO THE SOUTH OF THE GREAT LAKES TONIGHT WILL CAUSE A TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN. IN ADDITION...THE LOSS OF THE WIDESPREAD ICE COVER WILL ALLOW UNSTABLE CONDITIONS TO DEVELOP OVER THE NEAR SHORE WATERS. THESE CONDITIONS WILL ALLOW STRONG WINDS OF 35 TO 40 KNOTS TO AFFECT THE NEARSHORE WATERS LATER TONIGHT INTO WEDNESDAY MORNING. IN ADDITION...THE STRONG WINDS WILL CAUSE WAVES TO INCREASE TO 5 TO 10 FEET AS THE RECENT WARM WEATHER AND OFFSHORE WINDS HAVE CLEARED...AT LEAST TEMPORARILY...THE NEARSHORE WATERS OF THE WIDESPREAD ICE COVER. LMZ643>646-111715- /O.NEW.KMKX.GL.W.0010.140312T0300Z-140312T1700Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 402 AM CDT TUE MAR 11 2014 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CDT WEDNESDAY. * WINDS: NORTHWEST WINDS OF 5 TO 15 KNOTS WILL TURN TO THE NORTHEAST AND INCREASE TO 20 TO 30 KNOTS TONIGHT...WITH GUSTS OF 35 TO 40 KNOTS. * WAVES: AROUND 1 FOOT TODAY WILL INCREASE TO 5 TO 10 FEET IN ICE FREE AREAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
7 follow-up statements
751 WHUS73 KMKX 111430 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 AM CDT TUE MAR 11 2014 ...STRONG WINDS EXPECTED TONIGHT INTO WEDNESDAY... .STRENGTHENING LOW PRESSURE PASSING TO THE SOUTH OF THE GREAT LAKES TONIGHT WILL CAUSE A TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN. IN ADDITION...THE LOSS OF THE WIDESPREAD ICE COVER WILL ALLOW UNSTABLE CONDITIONS TO DEVELOP OVER THE NEAR SHORE WATERS. THESE CONDITIONS WILL ALLOW STRONG WINDS OF 35 TO 40 KNOTS TO AFFECT THE NEARSHORE WATERS LATER TONIGHT INTO WEDNESDAY MORNING. IN ADDITION...THE STRONG WINDS WILL CAUSE WAVES TO INCREASE TO 5 TO 10 FEET. THE RECENT WARM WEATHER AND OFFSHORE WINDS HAVE CLEARED...AT LEAST TEMPORARILY...THE NEARSHORE WATERS OF THE WIDESPREAD ICE COVER. LMZ643>646-112230- /O.CON.KMKX.GL.W.0010.140312T0300Z-140312T1700Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 930 AM CDT TUE MAR 11 2014 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON CDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON CDT WEDNESDAY. * WINDS: NORTHWEST WINDS OF 5 TO 15 KNOTS WILL TURN TO THE NORTHEAST AND INCREASE TO 20 TO 30 KNOTS TONIGHT...WITH GUSTS OF 35 TO 40 KNOTS. * WAVES: AROUND 1 FOOT TODAY WILL INCREASE TO 5 TO 10 FEET IN ICE FREE AREAS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
870 WHUS73 KMKX 112051 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 PM CDT TUE MAR 11 2014 ...STRONG WINDS EXPECTED TONIGHT INTO WEDNESDAY... .STRENGTHENING LOW PRESSURE PASSING TO THE SOUTH OF THE GREAT LAKES TONIGHT WILL CAUSE A TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN. IN ADDITION...THE LOSS OF THE WIDESPREAD ICE COVER WILL ALLOW UNSTABLE CONDITIONS TO DEVELOP OVER THE NEARSHORE WATERS. THESE CONDITIONS WILL ALLOW STRONG WINDS OF 35 TO 40 KNOTS TO AFFECT THE NEARSHORE WATERS LATER THIS EVENING INTO WEDNESDAY MORNING. IN ADDITION...THE STRONG WINDS WILL CAUSE WAVES TO INCREASE TO 3 TO 6 FEET. THE RECENT WARM WEATHER AND OFFSHORE WINDS HAVE CLEARED...AT LEAST TEMPORARILY...THE NEARSHORE WATERS OF THE WIDESPREAD ICE COVER. LMZ643>646-120500- /O.CON.KMKX.GL.W.0010.140312T0300Z-140312T1700Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 351 PM CDT TUE MAR 11 2014 ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON CDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON CDT WEDNESDAY. * WINDS: NORTH NORTHEAST WINDS WILL INCREASE TO 20 TO 30 KNOTS TONIGHT INTO WEDNESDAY MORNING...WITH GUSTS OF 35 TO 40 KNOTS. NORTH WINDS TO 30 KNOTS WILL LINER WEDNESDAY AFTERNOON AND INTO THE EVENING BEFORE WEAKENING. * WAVES: INCREASING TO 3 TO 6 FEET IN ICE FREE AREAS LATER TONIGHT INTO WEDNESDAY MORNING. WAVES THEN SLOWLY SUBSIDE THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
548 WHUS73 KMKX 120224 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 924 PM CDT TUE MAR 11 2014 ...GALE FORCE WIND GUSTS EXPECTED TONIGHT INTO WEDNESDAY... .STRENGTHENING LOW PRESSURE PASSING TO THE SOUTH OF THE GREAT LAKES TONIGHT WILL CAUSE BRISK NORTH WINDS AND GALE FORCE WIND GUSTS. DUE TO THE LOSS OF WIDESPREAD ICE COVER...HIGH WAVES OF 3 TO 6 FEET ARE LIKELY. LMZ643>646-121030- /O.CON.KMKX.GL.W.0010.140312T0300Z-140312T1700Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 924 PM CDT TUE MAR 11 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY. * WINDS: NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS TONIGHT INTO WEDNESDAY MORNING...WITH GUSTS OF 35 KNOTS. THE BRISK NORTH WINDS WILL LINGER WEDNESDAY AFTERNOON AND INTO THE EVENING BEFORE WEAKENING. * WAVES: INCREASING TO 3 TO 6 FEET IN ICE FREE AREAS LATER TONIGHT INTO WEDNESDAY MORNING. WAVES THEN SLOWLY SUBSIDE THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
691 WHUS73 KMKX 120850 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 AM CDT WED MAR 12 2014 ...GALE FORCE WIND GUSTS EXPECTED THIS MORNING... .STRONG LOW PRESSURE OVER INDIANA WILL MOVE ACROSS THE OHIO VALLEY TODAY. THE LOW WILL CONTINUE TO CAUSE A TIGHT PRESSURE GRADIENT AND GUSTY WINDS OVER LAKE MICHIGAN TODAY. WIND GUSTS THIS MORNING WILL REACH 35 KNOTS AT TIMES...DECREASING TO 25 TO 30 KNOTS THIS AFTERNOON. THE GUSTY NORTH TO NORTHEAST WINDS WILL ALSO CAUSE HIGHER WAVES BETWEEN 2 AND 5 FEET IN ICE FREE AREAS. LMZ643>646-121700- /O.CON.KMKX.GL.W.0010.000000T0000Z-140312T1700Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 AM CDT WED MAR 12 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS WILL GUST TO 35 KNOTS THIS MORNING. NORTH WINDS WILL DECREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND EARLY EVENING BEFORE FURTHER DIMINISHING. * WAVES: 2 TO 5 FEET IN ICE FREE AREAS WILL SLOWLY SUBSIDE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
318 WHUS73 KMKX 121429 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 AM CDT WED MAR 12 2014 ...GALE FORCE WIND GUSTS EXPECTED THROUGH THIS MORNING... .STRONG LOW PRESSURE OVER INDIANA WILL MOVE ACROSS THE OHIO VALLEY TODAY. THE LOW WILL CONTINUE TO CAUSE A TIGHT PRESSURE GRADIENT AND GUSTY WINDS OVER LAKE MICHIGAN TODAY. WIND GUSTS THROUGH THIS MORNING WILL REACH 35 TO 40 KNOTS AT TIMES...DECREASING TO 25 TO 30 KNOTS THIS AFTERNOON. THE GUSTY NORTH TO NORTHEAST WINDS WILL ALSO CAUSE HIGHER WAVES BETWEEN 2 AND 5 FEET IN ICE FREE AREAS. LMZ643>646-121700- /O.CON.KMKX.GL.W.0010.000000T0000Z-140312T1700Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 AM CDT WED MAR 12 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS WILL GUST TO 35 TO 40 KNOTS THROUGH THIS MORNING. NORTH WINDS WILL DECREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND EARLY EVENING...BEFORE FURTHER DIMINISHING. * WAVES: 2 TO 5 FEET IN ICE FREE AREAS WILL SLOWLY SUBSIDE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
993 WHUS73 KMKX 121657 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1157 AM CDT WED MAR 12 2014 ...GALE FORCE WIND GUSTS EXPECTED THROUGH MID AFTERNOON... .STRONG LOW PRESSURE WILL CONTINUE TO MOVE ACROSS WELL EAST OF THE REGION TODAY. THE LOW WILL CONTINUE TO CAUSE A TIGHT PRESSURE GRADIENT AND GUSTY WINDS OVER LAKE MICHIGAN. WIND GUSTS THROUGH MID AFTERNOON WILL REACH 35 KNOTS AT TIMES... DECREASING TO 20 TO 30 KNOTS LATER THIS AFTERNOON. THE GUSTY NORTH TO NORTHEAST WINDS WILL ALSO CAUSE HIGHER WAVES BETWEEN 2 AND 5 FEET IN ICE FREE AREAS. LMZ643>646-122100- /O.EXT.KMKX.GL.W.0010.000000T0000Z-140312T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1157 AM CDT WED MAR 12 2014 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS WILL GUST TO 35 KNOTS THROUGH MID AFTERNOON. NORTH WINDS WILL DECREASE TO 15 TO 25 KNOTS LATER THIS AFTERNOON AND EARLY EVENING...BEFORE FURTHER DIMINISHING. * WAVES: 2 TO 5 FEET IN ICE FREE AREAS WILL SLOWLY SUBSIDE LATER THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
263 WHUS73 KMKX 122022 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 PM CDT WED MAR 12 2014 ...GUSTY WINDS INTO THIS EVENING... .STRONG LOW PRESSURE WILL CONTINUE TO MOVE WELL EAST OF THE REGION TONIGHT. GUSTY NORTH WINDS WILL GRADUALLY WEAKEN ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN INTO THE EVENING. HIGH WAVES IN ICE FREE AREAS WILL ALSO SUBSIDE DURING THIS TIME. LMZ643>646-130300- /O.CAN.KMKX.GL.W.0010.000000T0000Z-140312T2100Z/ /O.NEW.KMKX.SC.Y.0027.140312T2022Z-140313T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 322 PM CDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH TO NORTHEAST WINDS 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS...ARE EXPECTED THROUGH MID EVENING. THE WINDS WILL GRADUALLY DECREASE BY LATER THIS EVENING. * WAVES: 2 TO 5 FEET IN ICE FREE AREAS WILL SLOWLY SUBSIDE INTO MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Mar 11, 3:40 AM CDT, 22 minutes earlier.
Area forecast discussion, Mar 11, 3:40 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CDT TUE MAR 11 2014
.TODAY AND TONIGHT...FORECAST CONFIDENCE - MEDIUM.
WILL FOLLOW CONCENSUS OF 00Z ECMWF/GFS AND CANADIAN IN KEEPING
STRONGEST SYNOPTIC SCALE LIFT TO THE SOUTH OF WI TONIGHT. 00Z NAM
STRONG OUTLIER DUE TO ITS MUCH DEEPER UPPER TROUGH DIGGING AND
SLOWER EWD MOVEMENT. THIS HAS OCCURRED EARLIER IN THE WINTER AS
WELL WITH NAM GUIDANCE. 00Z NAM ALSO FARTHER NORTH WITH COUPLED JET
OVER SOUTHERN WI LATER TONIGHT WHILE ECMWF AND GFS SOUTH IN
CENTRAL/NORTHERN IL. FORTUNATELY 06Z NAM APPEARS TO HAVE COME INTO
BETTER AGREEMENT WITH OTHER SHORT TERM GUIDANCE.
STRONG AREA OF LAYER FRONTOGENETICAL FORCING SPREADS INTO SOUTHERN
WI LATER THIS MRNG AND AFTN...IN COMBINATION WITH ENHANCED SYNOPTIC
SCALE LIFT FROM RIGHT ENTRANCE REGION OF UPPER JET. HENCE WL
CONTINUE HIGH POPS TODAY. COLDER...DRIER AIR WILL SPREAD INTO
SOUTHERN WI ON INCREASING NORTH WINDS THIS AFTN AND TONIGHT. TOP-
DOWN METHOD AND CRITICAL THICKNESS FAVOR LIGHT RAIN POSSIBLY
BECOMING MIXED WITH LIGHT SNOW THIS AFTN. NOT IMPOSSIBLE AN
ENHANCED BAND OF SNOW SHOWERS COULD PRODUCE SOME SLUSHY
ACCUMULATIONS IN THE NORTH BUT EXPECT MOST OF THE LIGHT SNOW TO MELT
DURING THE DAY. BY THIS EVENING...THE LIGHT MIXED PRECIP SHOULD BE
DIMINISHING WITH THE EMPHASIS SHIFTING TO THE DEVELOPING LOW
PRESSURE TO THE SOUTH. SOUTHERN WI LOOKS TO REMAIN ON THE NORTHERN
FRINGE OF THIS SYSTEM. MAY BE A BREAK IN THE PRECIP FOR A TIME THIS
EVENING BEFORE SN SPREADS BACK INTO FAR SOUTHEAST WI LATER TONIGHT.
FAR SOUTHEAST MAY END UP GETTING 1 TO 2 INCHES OF SNOWFALL
OVERNIGHT. IN ADDITION...STRONG NORTHEAST WINDS DUE TO TIGHT
PRESSURE GRADIENT AND STEEP LAPSE RATES OVER THE NOW OPEN WATERS OF
THE NEARSHORE WILL ALLOW WIND GUSTS OF 30 TO 35 MPH TO AFFECT
LAKESHORE AREAS AFT 05Z. DAY SHIFT WL NEED TO CONTEMPLATE WHETHER A
WINTER WX ADVY MAY BE NEEDED FOR LATE TNGT INTO EARLY WED.COMING
SOON.
.WEDNESDAY - CONFIDENCE...MEDIUM
BLUSTERY DAY SHAPING UP WITH GUSTY NORTH WINDS. MODELS KEYING
MORE ON LINGERING LIGHT SYNOPTIC SNOW. MAIN CONCERN WILL FOCUS ON
LAKE EFFECT POTENTIAL. 850 TEMPS DROP TO - 16C TO -18C CREATING
MORE THAN FAVORABLE DELTA-T. BUFKIT SOUNDINGS SHOW BETTER
FETCH...NNE IN THE LOW LAYERS IN THE MORNING BUT INVERSION HEIGHT
QUITE LOW AND MORE BORDERLINE DELTA-T THEN. DURING THE AFTERNOON
WINDS SHIFT A BIT MORE NNW THOUGH DELTA-T BECOMES EXTREMELY
FAVORABLE THEN WITH HIGHER INVERSION HEIGHTS. FOR NOW WILL LIKELY
KEY THE POP FORECAST ON LINGERING SYNOPTIC SNOWS AND NOT JUMP ON
LAKE EFFECT JUST YET. TEMPS IN MOST AREAS WILL STRUGGLE TO MAKE IT
PAST 20 SO WIND CHILLS IN THE SINGLE DIGITS QUITE LIKELY.
.THURSDAY - CONFIDENCE...MEDIUM
UPPER FLOW BECOMES BROADLY ANTICYCLONIC WITH DECENT WARM
ADVECTION SETTING UP ONCE AGAIN. 12Z ECMWF MOST AGGRESSIVE WITH
925 TEMPS WARMING BACK ABV 0C...WHILE THE 00Z NAM AND GFS SHOWING
925 TEMPS AOB 0C. WILL KEEP SMALL POPS CONFINED TO THE NORTHEAST
CWA WHERE BETTER ADIABATIC OMEGA COINCIDES WITH LOWERING OF
CONDENSATION PRESSURE DEFICITS.
.FRIDAY - CONFIDENCE...MEDIUM
THERMAL RIDGE IN PLACE AT 12Z. WITH 850 FRONT PASSING THROUGH
COLD ADVECTION WILL GET UNDERWAY. SHORTWAVE RIDES IN FROM THE
NORTHWEST. MOISTURE BETTER TO THE NORTH SO WILL KEEP DRY FORECAST
INTACT. GFS SHOWS A BIT MORE PRONOUNCED COOLING THAN THE GFS...SO
A BLENDED 925 TEMP APPROACH STILL SUGGESTS HIGHS IN THE LOW/MID
40S.
.SATURDAY - CONFIDENCE...MEDIUM
CYCLONIC 500 MILLIBAR FLOW. LOW LEVEL TROUGH IN PLACE AS WELL.
SURFACE HIGH BUILDING TOWARDS LAKE SUPERIOR. TIMING OF WINDS
SHIFTING TO THE NE WILL BE A KEY. POTENTIAL FOR SOME LAKE EFFECT
SHSN LATER SATURDAY INTO SATURDAY NIGHT WITH FAVORABLE ONSHORE
FLOW. 850 TEMPS DROP OFF INTO THE NEGATIVE TEENS CELSIUS.
.SUNDAY - CONFIDENCE...MEDIUM
SURFACE HIGH IN PLACE. HOWEVER UPPER FLOW IS CYCLONIC. ECMWF
SHOWS A BETTER SHORTWAVE SOUTHWEST OF WI KEEPING PRECIP JUST
SOUTH. WILL BE A CLOSE CALL. KEPT THE ALLBLEND SLIGHT POPS IN
PLACE FOR NOW.
.MONDAY - CONFIDENCE...LOW
WARM ADVECTION SIGNAL ONCE AGAIN. ECMWF ABOUT 4-5C WARMER THAN
THE GFS. PATTERN SUGGESTS DRY WX FOR SRN WI. ECMWF SHOWS WAA
INDUCED PCPN ACRS PARTS OF NRN WI...WHILE THE GFS IS COMPLETELY
DRY...SO QUIET ALLBLEND POPS LOOK OK AT THIS POINT.
&&
.AVIATION/12Z TAFS/...VFR CONDITIONS EXPECTED TO TRANSITION TO MVFR
AND LIKELY LOWER FOR A TIME. AREA OF -RA WILL SPREAD INTO SOUTHERN
WI TODAY AND TRANSITION TO PERIODS OF -SN TONIGHT. COMBINATION OF
-SN AND STRONG WINDS WL LIKELY CREATE LOW VSBYS AT KENW TNGT.
&&
.MARINE...STRENGTHENING LOW PRESSURE TO THE SOUTH OF THE GREAT LAKES
LATER TODAY WILL MOVE EAST INTO THE OH VALLEY TONIGHT AND INCREASE
PRESSURE GRADIENT ACROSS LAKE MICHIGAN. LATEST HIGH RES VISIBLE
IMAGE FROM TUE SHOWS MUCH OF THE NEAR SHORE WATERS HAVE BEEN CLEARED
OF ICE DUE TO THE RECENT STRONGER OFFSHORE WINDS AND WARMER
TEMPERATURES. HENCE OPEN WATERS WILL CREATE MORE UNSTABLE
CONDITIONS AND STEEP LAPSE RATES OVER THE NEAR SHORE WATERS. THESE
CONDITIONS WILL ALLOW WIND GUSTS OF 35 TO 40 KTS TO MIX DOWN TO
SURFACE LATER TONIGHT INTO WED MRNG. HENCE WL POST GALE WARNING
WITH SMALL CRAFT CONDITIONS LIKELY TO PERSIST WED AFTN AND EVE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING FROM 10 PM THIS EVENING TO NOON CDT WEDNESDAY FOR
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
WEDNESDAY THROUGH MONDAY...COLLARHazardous weather outlook, Mar 10, 3:00 PM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT MON MAR 10 2014 WIZ046-047-051-052-056>060-062>072-112000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 300 PM CDT MON MAR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A MIX OF RAIN AND SNOW TUESDAY AFTERNOON WILL CHANGE TO ALL SNOW TUESDAY NIGHT. UP TO 2 INCHES OF ACCUMULATION IS POSSIBLE IN THE FAR SOUTHEAST...ESPECIALLY NEAR KENOSHA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY. LMZ643>646-112000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 300 PM CDT MON MAR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY MILDER WEATHER MAY RESULT IN DECREASING ICE ON LAKE MICHIGAN WHICH WOULD RESULT IN MORE WAVE ACTION DURING WINDY PERIODS. BRISK NORTHEAST WINDS GUSTING TO 30 KNOTS WILL LIKELY REQUIRE A SMALL CRAFT ADVISORY TUESDAY NIGHT INTO WEDNESDAY. SOUTHWEST TO WEST WINDS MAY REACH SMALL CRAFT ADVISORY CRITERIA THURSDAY INTO FRIDAY. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.